How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Vet
Satisfied Customers: 30343
Experience:  16 years of small animal internal medicine, surgery and preventive medicine.
25161683
Type Your Vet Question Here...
Dr. Peter is online now

My cat has been taking Clavaseptin 62.5 mg one tablet twice

Customer Question

My cat has been taking Clavaseptin 62.5 mg one tablet twice a day as well as Metacam .04 a once a day. She is being treated from my vet for a bad case of cystitis and she also has arthritis in her hips. She is 11 years old. Today she has vomited twice and on both occasions its was bright red blood with brown mixed in. I stopped both medications immediately. I have put her on a diet of brown rice and cooked chicken. Do I need to get her to the emergency vets? She vomited just over 5 hours ago and is now sleeping in her bed.
Submitted: 3 years ago.
Category: Vet
Expert:  Dr. Peter replied 3 years ago.
Welcome and thanks for asking your question. My name isXXXXX am a licensed veterinarian. I am happy to answer your question today. First I need to ask you a few questions so that I can be well informed and give you the best advice.

1- Is she lethargic?
2- How long before your vet opens?
3- How much does she weigh?

There may be a slight delay between your follow ups and my replies as I type out a thorough reply for you.

Customer: replied 3 years ago.

Not really as she sleeps a lot anyway. She is overweight and weighs 4.3kg at the last weigh in a couple of months ago. Emergency vet open all night and my vets open first thing on Monday morning.

Expert:  Dr. Peter replied 3 years ago.
Any other symptoms besides the vomiting?

Customer: replied 3 years ago.

No there isn't. Up until today she was eating and drinking ok and going on her litter tray as normal. There wasn't anything else going on.


 


I have honestly put it down to the tablets but you are the expert so I don't know what you think. I felt that stopping everything was the safest thing to do and put her on a light diet.

Expert:  Dr. Peter replied 3 years ago.
Mary, you have done right in stopping the medications and starting her on a bland diet of rice and boiled boneless chicken. Of the medications she is on Metacam would be the most likely to cause vomiting with blood. I would recommend you continue feeding her a bland diet. Do not start the medications, especially the Metacam. Pick up in your local pharmacy (chemist) Zantac (ranitidine) 75mg give her 1/8th of a tablet every 12 hours for 10 days. Follow up with family veterinarian. If she becomes lethargic, anorexic, continues to vomit, etc. then have her checked by ER vet, do not wait. Otherwise, follow up with family veterinarian.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back. I am happy to address follow-up questions. Thank you for your business and I hope to work with you again soon!


Dr. Peter
Dr. Peter and other Vet Specialists are ready to help you
Customer: replied 3 years ago.

Thank you so much. This has put my mind at rest. I honestly thought it was the tablets. Having said that she has had Metacam on and off for a long time but I dot give it to her unless she shows signs of being uncomfortable. My vet told me to give it to her every day because of the pain from her bladder.


 


Thank you also about the ranitidine. I will go and get some later on.


 


Thank you again so very much I really appreciate it.

Expert:  Dr. Peter replied 3 years ago.
You're welcome Mary.

Dr. Peter

Related Vet Questions